Home » Am I Having Side Effects to SSRIs?

Am I Having Side Effects to SSRIs?

From the U.S.: I’m trying to confirm or validate possible psychological side-effects of SSRIs/anxiety medications.

Can anyone share, advise or confirm which of the below can include possible side-effects of some or any of these meds:

1. Personality change with extroversion, loss of inhibition and abnormal and risky social behavior

2. Reduced sensitivity and indifference or apathy to situations and other people’s feelings

3. Impaired moral judgement and abnormal willingness to do things generally considered morally wrong (please confirm if this really can be a side-effect)

Thanks !

Am I Having Side Effects to SSRIs?

A.

The person you should be talking to is your prescriber. Although I personally have not seen the side effects you describe, that doesn’t rule out the possibility that you are having a unique reaction. I’m not a medical doctor and am not qualified to comment beyond that. So please, talk to the doctor who knows you.

If the doctor who is prescribing is not also engaging you in talk therapy, I do suggest you see a mental health professional who can take the time to get to know you well and perhaps help you figure out what may be going on with your medications.

I wish you well.
Dr. Marie

Am I Having Side Effects to SSRIs?

Dr. Marie Hartwell-Walker

Dr. Marie is licensed as both a psychologist and marriage and family counselor. She specializes in couples and family therapy and parent education. Follow her on Facebook or Twitter.

APA Reference
Hartwell-Walker, D. (2017). Am I Having Side Effects to SSRIs?. Psych Central. Retrieved on July 22, 2018, from https://psychcentral.com/ask-the-therapist/2017/08/22/am-i-having-side-effects-to-ssris/

 

Scientifically Reviewed
Last updated: 15 Aug 2017
Last reviewed: By John M. Grohol, Psy.D. on 15 Aug 2017
Published on PsychCentral.com. All rights reserved.